| Catalog Number |
5955610 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Hernia (2240); Insufficient Information (4580)
| Date of Event |
05/03/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard mesh (bard flat mesh) on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh (bard flat mesh).Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and pma/510(k).Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2012) is considered to be a best estimate.Updated fields: a2, b3, b4, b5, b7, d4(product catalog no., corporate lot no., udi no., expiry date), d.6b(date of explant), g3, g6, h2, h4, h6, h10, h11.Corrected field: d1(brand name), g4 (pma/510(k)).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard mesh (bard flat mesh) on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh (bard flat mesh).Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2012 - patient was diagnosed with recurrent ventral incisional hernias (x2) thereby underwent laparoscopic repair with implant of ventralight st using echo ps (device 1).Per op notes, "a ventralight st using echo ps (device 1) was placed and tacked." (b)(6) 2016 - patient was diagnosed with recurrent ventral incisional hernia, adhesions thereby underwent open repair with explant of ventralight st using echo ps (device 1) and implant of synthetic mesh.Per op notes, "adhesiolysis was done.The previous mesh (device 1) was excised, and a synthetic mesh was placed and sutured." (b)(6) 2016 - was diagnosed with recurrent ventral incisional hernia, adhesions thereby underwent open repair with explant of synthetic mesh and implant of xenmatrix (device 2).Per op notes, "lysis of adhesions was performed and the previously placed synthetic mesh was excised.A xenmatrix (device 2) was placed and sutured.".